Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


High Fever/ Stopping Meds/ Viral Load
Nov 6, 2000

Dear Doc,

I tested positive in May 2000. I have been on Sustiva and Combivir ever since and my results have been great. (initial lab result: 1.4million vl 359cd4; one month on meds: 1300vl 478cd4; most recent: undetectable vl. 600cd4) My questions is I have had a mild fever for the past 3 weeks; never below 99.1 never above 100.6 . My doctor diagnosed me with pneumonia and gave me some antibiotics. The antibiotics didn't seem to work and since then I have been on one more (1st was Zithromax 2nd was Ceftin). He has asked me to stop taking my meds (sustiva and combivir) for 4 days to see if the fever is being caused by some sort of allergic reaction to the meds. 1. Will stopping my meds for 4 days affect my numbers at all? 2. Can I develop resistance to my meds either from being sick for this long or from stopping them for the 4 days he has asked? I rely like my meds. They have been working great and i have had little side effects and I want to stay on them as LONG as possible. Thank you for you time.

Response from Dr. Holodniy

1. Probably not.

2. No, since your viral load is undetectable, resistance is unlikely.

Although any med can result in an allergic reaction, and possibly drug fever, it would be unusual for this to occur with these meds after this many months of therapy.

MH



Previous
New information, to an old Question.
Next
Are these good test results?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement